MAUDE Adverse Event Report: SYNTHES GMBH DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES; GAUGE, DEPTH

SYNTHES GMBH DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES; GAUGE, DEPTH
Catalog Number 03.168.003
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2022, at the time of placing the implant, it was too large.The specialist noted that it was the meter that was failing.It was decided to use another implant.This report is for a direct measuring device for 3.2mm guide wires.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10: updated concomitant devices device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part #: 03.168.003, lot #: 31p6900, manufacturing site: balsthal, release to warehouse date: 06.Feb 2020.A manufacturing record evaluation was performed for the finished device 03.168.003 lot #31p6900, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was a 15-minute delay in relation to the event.The surgery was completed successfully, and the patient status/outcome was satisfactory.No other medical intervention was required.

Brand Name
DIRECT MEASURING DEVICE FOR 3.2MM GUIDE WIRES
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16246953
Report Number8030965-2023-00984
Device Sequence Number6552194
Product Code HTJ
UDI-Device Identifier07611819657298
UDI-Public(01)07611819657298
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.003
Device Lot Number31P6900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/07/2023
03/10/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/27/2023
03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLKIT F/FEM NECK SYST CONSTRUCTL. 90 T; IMPLKIT F/FEM NECK SYST CONSTRUCTL. 90 T; NECK FIX ANTI-ROTATION SCR L90 TAN; NECK FIX BOLT L90 TAN; NECK FIX PLATE 1-HO TAN
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG